Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Experiencing lymph node pain in neck, arms and groin. Negative for HIV. Autoimmune disease?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 711 Questions
Hi. I am currently experiencing some lymph node pain in the major areas, neck, under the arms, and in the groin. This has been going on now since the beginning of January. I have seen my doctor and she has tested me for HIV (she used both the RNA PCR test and antibody test) but no HIV infection appears to be present. She also tested for other STD's. She did a WBC and everything was utterly normal. I did seem to experience some reduction in appetite for a short period but may have been related to worry. Do you have any idea what this could be? The pain in my groin tends to present as a more stinging pain. Under the arms, it's more of an achey feeling. And in the neck, it's a mixture of both sensations. The pain tends to appear in one area, and then migrate to another. Also, my lymph nodes do not appear to be enlarged. Could this be some type of autoimmune disease? I've googled and googled and can't find anything. Thank you for your response.
Posted Sat, 9 Mar 2013 in Blood Disorders
Answered by Dr. Samik Basu 3 hours later
Hi ,
Thank you for your query.
I do understand your concern.
This is a a case of generalised lymphadenopathy.
Please ask your doctor to investigate you throughly.
First exclude the infectious diseases like Tuberculosis and infectious mononucleosis.
Kindly undergo a CT scan of chest to exclude mediastinal lymphadenopathy.
The best test would be excision biopsy of the lymph node.
To exclude autoimmune diseases undergo a serum XXXXXXX test.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing you a speedy recovery.
Have a nice day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor